Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS Albuquerque, NM

September 14, 2011Curry County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 14, 2011, 7:54 PM MDT for Curry County, Quay County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2011, 7:54 PM MDT (01:54 UTC)
Expired
Sep 14, 2011, 8:31 PM MDT
In force
37 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Curry County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 39 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

245 
WUUS55 KABQ 150154
SVRABQ
NMC009-037-150245-
/O.NEW.KABQ.SV.W.0062.110915T0154Z-110915T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT WED SEP 14 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 845 PM MDT

* AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WHEATLAND
  TO 6 MILES SOUTH OF GRADY...OR ALONG A LINE EXTENDING FROM 15 MILES 
  SOUTHEAST OF TUCUMCARI TO 23 MILES NORTH OF CLOVIS...AND MOVING 
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROADVIEW...
  BELLVIEW...
  SAN JON...

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 347 AND 363...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3459 10332 3488 10344 3500 10365 3523 10342
      3506 10303 3471 10304 3470 10303 3464 10303
TIME...MOT...LOC 0154Z 255DEG 19KT 3500 10353 3495 10340
          3490 10333 3474 10327

$$
2 follow-up statements
270 
WWUS55 KABQ 150221
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
821 PM MDT WED SEP 14 2011

NMC009-037-150245-
/O.CON.KABQ.SV.W.0062.000000T0000Z-110915T0245Z/
CURRY-QUAY-
821 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 845 PM MDT...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAN JON TO 10 MILES
SOUTHEAST OF SAN JON TO 26 MILES NORTH OF CLOVIS...MOVING EAST 
AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAN JON...
  BARD...

LAT...LON 3462 10315 3477 10322 3491 10330 3502 10338
      3509 10356 3523 10342 3506 10303 3471 10304
      3470 10303 3464 10303
TIME...MOT...LOC 0220Z 255DEG 19KT 3508 10330 3499 10320
          3491 10314 3478 10308

$$
GUYER
578 
WWUS55 KABQ 150231
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT WED SEP 14 2011

NMC009-037-150241-
/O.CAN.KABQ.SV.W.0062.000000T0000Z-110915T0245Z/
CURRY-QUAY-
831 PM MDT WED SEP 14 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL QUAY AND
NORTHEASTERN CURRY COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

LAT...LON 3462 10315 3477 10322 3491 10330 3502 10338
      3509 10356 3523 10342 3506 10303 3471 10304
      3470 10303 3464 10303
TIME...MOT...LOC 0231Z 255DEG 19KT 3510 10323 3500 10313
          3492 10307 3479 10301

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:18 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 14, 3:18 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
318 PM MDT WED SEP 14 2011

.DISCUSSION...DYNAMIC WEATHER PATTERN IS CURRENTLY UNFOLDING OVER
NEW MEXICO. THE UPPER LOW HAS BEEN STUBBORN TO PUSH EAST OF
CALIFORNIA...AND IS MOVING A BIT SLOWER THAN MODELS WERE
INDICATING WHILE KEEPING A BETTER SYMMETRY AND CLOSED CIRCULATION.
THIS HAS KEPT DIFFLUENT SOUTHWESTERLY FLOW OVER NEW MEXICO WITH
SOME UPPER LEVEL DYNAMIC FORCING THAT WAS ALLUDED TO EARLIER THIS
MORNING IN THE PREVIOUS DISCUSSION. BEST WAVE OF FORCING HAS
PUSHED NORTH OF THE COLORADO BORDER...BUT SOME ISOLATED TO
SCATTERED CELLS ARE STILL BEING DRIVEN OVER THE SOUTHERN HALF OF
THE STATE AS WELL. THESE SOUTHERN STORMS ARE BEING ENHANCED SOME
BY MORE INSTABILITY THAT HAS OCCURRED UNDER SPOTTY CLEARINGS.
STORMS ARE PUSHING QUICKLY TO THE NORTHEAST...AND THOSE OVER THE
EAST CENTRAL PLAINS HAVE MET UP WITH THE SURFACE FRONT...TURNING
STRONG TO SEVERE. IT APPEARS THAT STORMS WILL BECOME MORE ELEVATED
AND WEAKER ONCE INTO THE MORE STABLE POST FRONTAL ZONE OF THE
FARTHER NORTHEASTERN PLAINS. THUS AREAS ALONG AND NEAR THE
BOUNDARY WILL BE OF MOST CONCERN REGARDING HAIL AND WIND THREATS.
THIS AREA SHOULD SPREAD FARTHER SOUTH INTO THE EVENING WITH THE
SEVERE THREAT TAPERING OFF INTO THE LATE EVENING. BY THIS TIME THE
EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN SHOULD SEE ENOUGH
UPSLOPE TO AID IN PRECIPITATION DEVELOPMENT. THE WESTERN ZONES
WILL LIKELY OBSERVE SOME DECREASE IN COVERAGE BY THE LATE
EVENING...BUT SOME REMNANT DIFFLUENCE/JET DYNAMICS WILL KEEP
THINGS FROM DYING OFF COMPLETELY.

EARLIER THE FRONT SEEMED TO BE ON A SPEEDIER PROGRESSION INTO THE
NORTHEAST AS THE UPPER LOW HUNG BACK FARTHER WEST...BUT THE FRONT
HAS SHOWN SOME DRASTIC LOSS IN SPEED OVER THE PAST COUPLE OF
HOURS. THIS POSES ENORMOUS DIFFICULTY IN PINPOINTING THE ARRIVAL OF
THE BOUNDARY THROUGH THE GAPS/CANYONS OF THE CENTRAL MOUNTAIN
CHAIN...BUT HAVE HEDGED TOWARD OR JUST SLIGHTLY AFTER THE MIDNIGHT
HOUR IN THE MIDDLE RIO GRANDE VALLEY. DESPITE A LACK OF CONTINUITY
IN THE ARRIVAL TIME...THE SPEEDS HAVE BEEN FAIRLY
CONSISTENT...LOOKING TO STAY BELOW WIND ADVISORY CRITERIA.

THE BOUNDARY IS EXPECTED TO MAKE TO THE CONTINENTAL DIVIDE BEFORE
MID DAY THURSDAY. EAST SLOPE AREAS OF THE CENTRAL MOUNTAIN CHAIN
WILL REMAIN IN AN UPSLOPE FLOW REGIME THAT SHOULD KEEP GENEROUS
SHOWER AND ISOLATED STORM COVERAGE ONGOING WHILE THE EASTERN
SLOPES OF THE JEMEZ...WEST CENTRAL...AND SOME SOUTHWESTERN
MOUNTAINS UTILIZE THE UPSLOPE FLOW FOR ADDITIONAL STORM GENESIS.
SOME DECENT SHEAR PROFILES WILL ALSO BE IN PLACE OVER MUCH OF THE
CENTRAL TO WESTERN SECTIONS OF NEW MEXICO...LEADING TO SOME STRONG
AND PERHAPS SEVERE STORMS ROLLING OFF OF THE DIVIDE. IN THE EAST
THE POST FRONTAL AIRMASS WILL HAVE STABILIZED SIGNIFICANTLY IN THE
EASTERN PLAINS...AND THIS SHOULD KEEP THINGS MORE STRATIFORM THAN
CONVECTIVE. TEMPERATURES WILL BE THE OTHER NOTABLE...STRUGGLING TO
REACH THE LOW 60S IN SOME OF THE NORTHEASTERN PLAINS THURSDAY
AFTERNOON. THE ENTIRE FORECAST AREA WILL RUN 5 TO 20 DEGREES BELOW
NORMAL...WITH MOST OF THE EASTERN PLAINS OBSERVING THE GREATEST
ANOMALIES.

A HINT OF SOUTHWESTERLY FLOW IS PROGGED BY THE MODELS FOR FRIDAY
WITH THE REMNANTS OF THE AFOREMENTIONED UPPER LOW SHEARING APART.
SURFACE WINDS WILL VEER WITH A SOUTH SOUTHWEST COMPONENT OBSERVED
OVER MOST AREAS...AND THIS WILL CONSEQUENTLY ALLOW TEMPERATURES TO
BEGIN REBOUNDING. READINGS WILL STILL RUN SLIGHTLY BELOW NORMAL
THOUGH...AND NO MAJOR FOCUS FOR PRECIPITATION IS EXPECTED OTHER
THAN SOME DIURNAL HEATING AND WEAK POSITIVE VORTICITY ADVECTION
OVER SOME OF THE NORTHERN ZONES.

THIS WEEKEND...THINGS LOOK EVEN QUIETER. THE UPSTREAM TROUGH THAT
WAS ADVERTISED TO TAKE SHAPE APPEARS TO BE ON HIATUS...AND DRIER
AIR WITHIN THE LIGHTER WEST SOUTHWEST FLOW ALOFT WILL PUT THE
KIBOSH ON ANY ROBUST STORM DEVELOPMENT. THE FLOW WILL THEN TURN
NORTHWESTERLY WITH THE POTENTIAL FOR A BACK DOOR FRONTAL PUSH
BY SUNDAY OR EARLY NEXT WEEK. HIGH AMPLITUDE RIDGE TAKES SHAPE
THEREAFTER.

&&

.AVIATION...ACTIVE AFTERNOON AND EVENING ANTICIPATED ACROSS MUCH
OF NEW MEXICO EXCEPT PERHAPS THE NORTHWEST. SURFACE COLD FRONT
LOCATED OVER THE NORTHEAST PLAINS WILL GRADUALLY PUSH SOUTH AND
WEST. DYNAMICS FROM THE UPPER LOW OVER NORTHERN ARIZONA WILL
INTERACT WITH THE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND STORMS
FROM THE RIO GRANDE VALLEY WEST TO ARIZONA. SHOWERS AND STORMS
WILL BE NUMEROUS FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE
HIGHLANDS AND PLAINS. SOME OF THE STORMS COULD BE SEVERE WITH
DOWNBURST WINDS...HAIL AND TORRENTIAL DOWNPOURS THE MAIN THREATS.
MVFR TO IFR CIGS AND VSBYS WILL BE POSSIBLE ALONG WITH MOUNTAIN
OBSCURATIONS. MOST TAF SITES WILL BE IMPACTED BUT TO WHAT DEGREE
IS UNCERTAIN. WILL MAINTAIN VICINITY AND TEMPO GROUPS BUT
AMENDMENTS MAY BE NEEDED AS TRENDS CHANGE. LATER TONIGHT INTO
THURSDAY EXPECT LOW CLOUDS...LIGHT RAIN/SHOWERS AND SOME FOG FROM
THE CENTRAL MOUNTAINS EAST. REDUCED VSBYS AND CIGS EXPECTED. THE
COLD FRONT WILL RACE THROUGH THE GAPS OF THE CENTRAL MOUNTAIN
CHAIN AND PRODUCE A MODERATE TO STRONG EAST CANYON WIND EVENT AT
KABQ.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW

&&

.FIRE WEATHER...SCATTERED SHOWERS AND STORMS THE REMAINDER OF
TODAY AND TONIGHT WEST OF THE CENTRAL MOUNTAIN CHAIN WITH NUMEROUS
STORMS EXPECTED OVER THE EAST AND NORTHEAST WHERE WETTING RAINFALL
POTENTIAL WILL BE GREATEST. SOME OF THE STORMS MAY ALSO REACH
SEVERE CRITERIA PRODUCING HAIL...DOWNBURST WINDS...TORRENTIAL
RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONG COLD
FRONT WILL RACE WEST ACROSS THE HIGHLANDS LATER TODAY AND THROUGH
THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. A MODERATE TO
STRONG EAST CANYON WIND EVENT IS ANTICIPATED ESPECIALLY WITHIN THE
ABQ METRO AREA. THE FRONTAL PASSAGE WILL BRING A SURGE OF MOISTURE
ALL THE WAY TO THE CONTINENTAL DIVIDE WITH EXCELLENT HUMIDITY
RECOVERIES EXPECTED.

LOW LEVEL MOISTURE...SHOWER AND THUNDERSTORM CHANCES WILL STICK
AROUND ON THURSDAY BEFORE THE WESTERLIES BEGIN TO TAKE OVER BY
FRIDAY AND THROUGH THE WEEKEND. AN OVERALL DRYING TREND WILL TAKE
PLACE BY THE WEEKEND WITH A RETURN TO WARMER TEMPERATURES. A WEAK
BACKDOOR COLD FRONT COULD EDGE INTO THE FAR NORTHEAST PLAINS ON
SUNDAY PROVIDING AN ISOLATED STORM THREAT BUT OTHER THAN THAT...RAIN
CHANCES LOOK MINIMAL THROUGH AT LEAST THE END OF NEXT WEEK.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  51  71  51  72 /  30  30  20  20
DULCE...........................  44  65  43  66 /  40  40  30  30
CUBA............................  46  64  45  67 /  50  50  40  30
GALLUP..........................  48  69  47  71 /  30  30  20  20
EL MORRO........................  44  66  43  68 /  30  40  30  20
GRANTS..........................  47  68  47  70 /  40  50  30  20
QUEMADO.........................  46  70  46  71 /  30  30  30  20
GLENWOOD........................  53  79  54  79 /  30  20  20  20
CHAMA...........................  39  60  36  60 /  50  50  40  40
LOS ALAMOS......................  47  62  46  67 /  50  40  30  30
PECOS...........................  45  61  44  66 /  80  50  40  30
CERRO/QUESTA....................  43  62  40  64 /  60  50  40  30
RED RIVER.......................  36  55  36  57 /  90  60  50  40
ANGEL FIRE......................  37  57  33  60 /  80  60  40  30
TAOS............................  47  64  42  67 /  60  40  30  30
MORA............................  46  59  42  66 /  90  60  50  30
ESPANOLA........................  45  69  45  73 /  50  40  30  20
SANTA FE........................  49  64  47  68 /  50  50  40  20
SANTA FE AIRPORT................  51  66  50  71 /  40  50  30  20
ALBUQUERQUE FOOTHILLS...........  54  69  54  73 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  57  71  57  74 /  30  30  30  20
ALBUQUERQUE VALLEY..............  53  74  51  76 /  30  30  30  20
ALBUQUERQUE WEST MESA...........  53  74  52  76 /  30  30  30  20
LOS LUNAS.......................  53  76  51  78 /  30  30  30  20
RIO RANCHO......................  55  73  54  76 /  30  30  30  20
SOCORRO.........................  58  80  57  79 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  43  69  42  72 /  60  50  50  30
TIJERAS.........................  54  71  51  73 /  60  50  40  20
MORIARTY/ESTANCIA...............  50  67  47  73 /  70  50  50  30
CLINES CORNERS..................  48  60  48  70 /  80  60  50  30
GRAN QUIVIRA....................  50  72  53  73 /  50  50  40  30
CARRIZOZO.......................  55  76  55  76 /  40  40  30  20
RUIDOSO.........................  49  66  50  68 /  50  50  50  30
CAPULIN.........................  46  58  45  72 /  90  50  30  20
RATON...........................  49  63  47  75 /  90  50  40  20
SPRINGER........................  49  63  49  76 /  80  50  30  20
LAS VEGAS.......................  47  59  47  70 /  90  50  40  30
CLAYTON.........................  48  62  51  77 /  90  40  30  20
ROY.............................  50  59  52  74 /  80  50  30  20
CONCHAS.........................  53  62  55  80 /  80  40  30  20
SANTA ROSA......................  51  60  55  79 /  70  40  40  30
TUCUMCARI.......................  54  63  57  81 /  80  40  30  20
CLOVIS..........................  53  64  55  77 /  70  40  30  20
PORTALES........................  52  65  54  78 /  70  40  30  20
FORT SUMNER.....................  55  66  56  80 /  70  40  40  20
ROSWELL.........................  61  72  59  83 /  50  50  40  30
PICACHO.........................  57  69  56  79 /  50  50  50  30
ELK.............................  53  66  51  75 /  50  50  50  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

52/17
Hazardous weather outlook, Sep 14, 5:53 AM MDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 AM MDT WED SEP 14 2011

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
553 AM MDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A POTENT BACK DOOR COLD FRONT AND AN UPPER LEVEL LOW PRESSURE
SYSTEM SLOWLY CROSSING THE CENTRAL AND SOUTHERN ROCKIES WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN TODAY
AND ESPECIALLY TONIGHT. THE HEAVIEST RAIN WILL FAVOR THE NORTHERN
MOUNTAINS AND PARTS OF EAST CENTRAL AND NORTHEAST NEW MEXICO THIS
AFTERNOON...THEN MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN
CHAIN SHOULD RECEIVE FROM 0.5 TO 1.5 INCHES OF RAIN TONIGHT.
LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH THE POTENTIAL FOR
FLASH FLOODING. FURTHER...A FEW STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE SOUTHEAST OF LAS VEGAS TO AROUND CONCHAS...SANTA
ROSA...FORT SUMNER...CLOVIS AND PORTALES THIS AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
ACROSS CENTRAL AND NORTHERN NEW MEXICO ON THURSDAY. SOME
THUNDERSTORMS MAY TURN SEVERE THURSDAY AFTERNOON AND POSSIBLY INTO
THE EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH
CENTRAL MOUNTAINS AND LOWER RIO GRANDE VALLEY. AGAIN...LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON DUE TO THE
POTENTIAL FOR SEVERE THUNDERSTORMS IN SAN MIGUEL...GUADALUPE...QUAY
DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SPOTTER
ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON AND EARLY
EVENING IN GUADALUPE...TORRANCE...SOCORRO...LINCOLN AND SOUTHWEST
CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS.

44

In the hours before

Special weather statement, Sep 14, 4:53 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
453 PM MDT WED SEP 14 2011

NMZ532-534-535-142315-
CURRY COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-
453 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN
MIGUEL...CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES THROUGH 515 PM
MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHEATLAND...OR ABOUT 21
MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT 20 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED ALONG INTERSTATE 40 NEAR GLENRIO.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...WHEATLAND...GRADY...SAN JON...
BROADVIEW...GLENRIO...BELLVIEW AND BARD.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3475 10373 3524 10375 3531 10303 3467 10303
TIME...MOT...LOC 2252Z 259DEG 18KT 3501 10339

GUYER
Special weather statement, Sep 14, 5:43 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT WED SEP 14 2011

NMZ534-535-150015-
CURRY COUNTY-QUAY COUNTY-
543 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY AND NORTHEASTERN
CURRY COUNTIES THROUGH 615 PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF BELLVIEW...OR ABOUT 34 MILES
NORTH OF CLOVIS...MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BELLVIEW AND GLENRIO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3466 10303 3466 10304 3472 10342 3513 10332
      3519 10305 3518 10304
TIME...MOT...LOC 2343Z 273DEG 17KT 3490 10312

GUYER
Special weather statement, Sep 14, 5:48 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT WED SEP 14 2011

NMZ527-528-150030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
548 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
630 PM MDT...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF RATON CREWS AIRPORT...OR ABOUT 14
MILES SOUTHWEST OF RATON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...RATON CREWS AIRPORT...
SUGARITE AND SUGARITE CANYON STATE PARK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3661 10451 3662 10467 3672 10479 3700 10478
      3700 10409
TIME...MOT...LOC 2349Z 213DEG 17KT 3676 10459

GUYER
Special weather statement, Sep 14, 7:03 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 PM MDT WED SEP 14 2011

NMZ534>536-150130-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
703 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND WESTERN CURRY COUNTIES THROUGH 730 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF MELROSE...OR ABOUT 22 MILES
WEST OF CLOVIS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...CANNON AFB...RANCHVALE...
WHEATLAND...FORREST AND PORTAIR.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3496 10336 3423 10320 3432 10364 3462 10386
TIME...MOT...LOC 0104Z 249DEG 25KT 3453 10352

GUYER
Special weather statement, Sep 14, 7:34 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT WED SEP 14 2011

NMZ534>536-150215-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
734 PM MDT WED SEP 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND CURRY COUNTIES THROUGH 815 PM MDT...

AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM QUAY TO 8 MILES EAST
OF RAGLAND TO 12 MILES SOUTHWEST OF GRADY TO 9 MILES NORTHWEST OF
RANCHVALE TO CANNON AFB...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...RANCHVALE...
GRADY...WHEATLAND...TEXICO...BROADVIEW...PORTAIR AND PLEASANT HILL.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FUNNEL CLOUDS WITH GUSTY WINDS UP TO 55 MPH ARE POSSIBLE IN THE
VICINITY OF THESE STORMS. LOCALIZED DAMAGE TO LIGHT WEIGHT STRUCTURES
SUCH AS OUT BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE
BRANCHES AND STREET SIGNS...IS POSSIBLE.

&&

LAT...LON 3433 10303 3429 10340 3449 10345 3472 10355
      3482 10366 3494 10385 3512 10354 3490 10319
      3478 10308 3464 10302
TIME...MOT...LOC 0132Z 260DEG 18KT 3494 10373 3484 10355
          3474 10344 3460 10337 3451 10334 3439 10331

GUYER
Local storm report, Sep 14, 7:38 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT WED SEP 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             MELROSE                 34.43N 103.63W
09/14/2011  E1.00 INCH       CURRY              NM   BROADCAST MEDIA

&&

EVENT NUMBER ABQ1101229

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 7:03 PM MDTSpecial Weather StatementABQCurry27 min
Sep 14, 7:34 PM MDTSpecial Weather StatementABQCurry, Quay41 min
Sep 15, 11:01 AM MDTSpecial Weather StatementABQ29 min
Sep 15, 12:08 PM MDTSpecial Weather StatementABQ112 min
Sep 15, 12:11 PM MDTSevere Thunderstorm WarningABQSan Juan18 min
Sep 15, 12:55 PM MDTSpecial Weather StatementABQSocorro65 min
Sep 15, 12:58 PM MDTSpecial Weather StatementABQValencia62 min
Sep 15, 2:02 PM MDTSpecial Weather StatementABQGuadalupe58 min
Sep 15, 2:12 PM MDTSpecial Weather StatementABQValencia63 min
Sep 15, 2:20 PM MDTSpecial Weather StatementABQMora40 min
Sep 15, 2:43 PM MDTFlash Flood WarningABQGuadalupe, Torrance92 min
Sep 15, 3:09 PM MDTAreal Flood AdvisoryABQColfax, Mora81 min
Sep 15, 3:30 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Sep 15, 3:44 PM MDTFlash Flood WarningABQLos Alamos, Sandoval2 hr
Sep 15, 4:13 PM MDTSpecial Weather StatementABQDe Baca47 min
Sep 15, 4:44 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Sep 15, 5:00 PM MDTSpecial Weather StatementABQLincoln60 min
Sep 15, 5:06 PM MDTSevere Thunderstorm WarningABQLincoln54 min
Sep 15, 5:15 PM MDTSpecial Weather StatementABQLincoln60 min
Sep 15, 5:30 PM MDTSevere Thunderstorm WarningABQLincoln36 min
Sep 15, 5:47 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval88 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.